Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 739, NWS Jackson, MS

August 3, 2008Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 3, 2008, 2:59 PM CDT for Holmes County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2008, 2:59 PM CDT (19:59 UTC)
Expired
Aug 3, 2008, 3:45 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 3:13 PM CDTHAIL 0.758 N Lexington, MSPENNY HAIL AROUND ACONA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 031959
SVRJAN
MSC051-032045-
/O.NEW.KJAN.SV.W.0739.080803T1959Z-080803T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT SUN AUG 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...THORNTON...DURANT...

* UNTIL 345 PM CDT

* AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LEXINGTON...OR 11 MILES WEST OF DURANT...AND MOVING SOUTHWEST AT 17
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROZVILLE BY 315 PM CDT...
  HOWARD...8 MILES SOUTHEAST OF TCHULA AND 9 MILES NORTHWEST OF
  EBENEZER BY 320 PM CDT...
  TOLARVILLE BY 335 PM CDT...
  COXBURG BY 340 PM CDT...
  THORNTON BY 345 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3322 8975 3317 8979 3314 8979 3312 8981
      3308 8982 3299 8988 3293 8990 3289 8997
      3299 9028 3303 9035 3302 9037 3324 9026
      3334 9015
TIME...MOT...LOC 1959Z 066DEG 15KT 3312 9006

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 032019
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN AUG 3 2008

MSC051-032045-
/O.CON.KJAN.SV.W.0739.000000T0000Z-080803T2045Z/
HOLMES MS-
318 PM CDT SUN AUG 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR HOLMES COUNTY...

AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
LEXINGTON...MOVING SOUTHWEST AT 17 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOWARD AND TCHULA BY 330 PM CDT...
  TOLARVILLE BY 340 PM CDT...
  THORNTON BY 345 PM CDT...

LAT...LON 3325 8991 3316 8998 3307 9001 3294 9010
      3298 9025 3299 9025 3300 9029 3303 9035
      3302 9037 3324 9026 3334 9015
TIME...MOT...LOC 2018Z 066DEG 15KT 3315 9014

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:49 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 3, 1:49 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SUN AUG 3 2008

.UPDATE...NEW WW801 NO IN EFFECT FOR SWRN CWFA AND HAVE DECIDED TO
REMOVE HEAT PRODUCTS WITH CURRENT TRENDS CONFINING THE WORST HEAT TO
THE DELTA REGION. SURGE OF TROPICAL MOISTURE COMING NWWD OUT OF THE
GULF SHOULD ALLEVIATE HEAT OVER SERN MS WITH CLOUDS/SHRA POPS RAISED.
NEW DATA SHOULD BE AVAILABLE SHORTLY. MORE DISCUSSION LATER MAYBE./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       90  74  98  74 /  49  18   5   8
MERIDIAN      94  72  98  71 /  46  19   5   7
VICKSBURG     92  74 101  74 /  48  16   4   9
HATTIESBURG   92  75  95  74 /  61  21  23  13
NATCHEZ       89  74  96  74 /  68  20  18  12
GREENVILLE    99  75 100  75 /  34   8   3   7
GREENWOOD     97  75 100  74 /  36   9   3   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR MSZ018-019-
     025>027-034>036-040>042-047.

LA...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR LAZ007>009-015-
     016-023.

AR...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Aug 3, 2:32 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT SUN AUG 3 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
232 PM CDT SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE REGION THIS AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE
STORMS WILL BE ALONG NORTHWEST OF A LINE FROM BUDE TO CRYSTAL SPRINGS
TO FOREST. OLD BOUNDARIES...PLENTY OF MOISTURE AND INSTABILITY WILL
LEAD TO SCATTERED SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE
PRIMARY RISKS WILL BE WIND GUSTS UP TO 70 MPH AND LARGE HAIL.
FREQUENT DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAUSING WATER TO
COLLECT IN POOR DRAINAGE AREAS IS LIKELY. MINOR FLOODING WILL BE
POSSIBLE WHERE STORMS REDEVELOP OVER THE SAME AREAS.

THE EXCESSIVE HEAT WARNING CONTINUES FOR THE NORTHWEST PORTIONS OF
THE ARKLAMS THROUGH TONIGHT...MAINLY FOR AREAS ALONG AND NORTHWEST OF
A LINE FROM WINNSBORO LOUISIANA...TO GREENWOOD MISSISSIPPI. BREAKS
IN THE CLOUDS AND WARM SOUTHERLY WINDS WILL ALLOW TEMPERATURES TO
CLIMB TO NEAR 100 AGAIN TODAY. HEAT INDEX VALUES ACROSS THE
NORTHWEST WILL BE NEAR 110 DEGREES THIS AFTERNOON. OVERNIGHT LOWS
WILL REMAIN IN THE MID 70S. PRECAUTIONS SHOULD BE TAKEN TO PROTECT
THOSE SUSCEPTIBLE TO HEAT THROUGH TONIGHT.

FOR MONDAY...TEMPERATURES WILL BE NEAR 100 AND HEAT INDEX VALUES
WILL APPROACH 105 DEGREES AGAIN ACROSS THE MISSISSIPPI RIVER DELTA
REGION.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HOT TEMPERATURES WILL REDEVELOP ACROSS THE NORTHWEST PORTIONS OF THE
AREA AGAIN TUESDAY. OVERNIGHT LOWS WILL REMAIN IN THE MID 70S AND
HIGH TEMPERATURES WILL BE AROUND 100. HEAT INDEX VALUES RANGE FROM
105 TO 108 DEGREES. A HEAT ADVISORY MAY BE NEEDED FOR MONDAY AND
TUESDAY FOR THE MISSISSIPPI RIVER DELTA REGION. REVIEW YOUR HEAT
STRESS SAFETY RULES AND MAKE PLANS NOW TO AVOID PROLONGED EXPOSURE
TO THE HOT CONDITIONS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. OTHERWISE
ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Aug 3, 1:29 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CDT SUN AUG 3 2008

MSZ060-031915-
ADAMS MS-
129 PM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF CRANFIELD...
MOVING SOUTHWEST AT 22 MPH. IN ADDITION...HEAVY RAINFALL WILL CAUSE
WATER TO COLLECT ON ROADWAYS AND IN OTHER LOW LYING AREAS. THE STORM
WILL REMAIN OVER RURAL ADAMS COUNTY.

PEOPLE IN EASTERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

7
Local storm report, Aug 3, 1:46 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             COLUMBUS                33.51N 88.40W
08/02/2008  E0.88 INCH       LOWNDES            MS   TRAINED SPOTTER

0755 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
08/02/2008                   LOWNDES            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN COLUMBUS.

0755 PM     LIGHTNING        COLUMBUS                33.51N 88.40W
08/02/2008                   LOWNDES            MS   EMERGENCY MNGR

            LIGHTNING CAUSED AN APARTMENT FIRE IN COLUMBUS.

0800 PM     TSTM WND DMG     PHEBA                   33.58N 88.95W
08/02/2008                   CLAY               MS   LAW ENFORCEMENT

            A FEW TREES BLOWN DOWN IN THE PHEBA AREA.

0815 PM     HAIL             PRAIRIE POINT           33.15N 88.39W
08/02/2008  E0.75 INCH       NOXUBEE            MS   TRAINED SPOTTER

0815 PM     TSTM WND DMG     5 N MATHISTON           33.61N 89.13W
08/02/2008                   WEBSTER            MS   EMERGENCY MNGR

            TREES DOWN IN THE NORTHERN PART OF WEBSTER COUNTY.

0825 PM     TSTM WND GST     4 SW EUPORA             33.50N 89.33W
08/02/2008  E0.00 MPH        WEBSTER            MS   LAW ENFORCEMENT

            AN ESTIMATED 50 MPH WIND GUST KNOCKED OVER A POWER POLE
            IN THE TOMNOLEN AREA.

0830 PM     TSTM WND DMG     STARKVILLE              33.46N 88.82W
08/02/2008                   OKTIBBEHA          MS   CO-OP OBSERVER

            SEVERAL PINE TREES BLOWN DOWN IN THE STARKVILLE AREA

0843 PM     TSTM WND DMG     SCOOBA                  32.83N 88.48W
08/02/2008                   KEMPER             MS   EMERGENCY MNGR

            TREES DOWN IN SCOOBA.

0930 PM     TSTM WND DMG     NOXAPATER               32.99N 89.06W
08/02/2008                   WINSTON            MS   PUBLIC

            SEVERAL TREES DOWN IN NOXAPATER.

0937 PM     TSTM WND GST     3 E MERIDIAN            32.38N 88.66W
08/02/2008  E60.00 MPH       LAUDERDALE         MS   BROADCAST MEDIA

0945 PM     TSTM WND DMG     GORE SPRINGS            33.75N 89.62W
08/02/2008                   GRENADA            MS   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE GORE SPRINGS AREA.

0945 PM     HAIL             GORE SPRINGS            33.75N 89.62W
08/02/2008  E0.88 INCH       GRENADA            MS   LAW ENFORCEMENT

1002 PM     TSTM WND GST     DECATUR                 32.44N 89.11W
08/02/2008  M53.00 MPH       NEWTON             MS   EMERGENCY MNGR

            REPORTED BY NEWTON COUNTY EMA.

1015 PM     TSTM WND DMG     BRAXTON                 32.02N 89.97W
08/02/2008                   SIMPSON            MS   EMERGENCY MNGR

            SCATTERED TREES AND POWER LINES DOWN AROUND THE COUNTY.

1025 PM     HAIL             NEWPORT                 32.94N 89.76W
08/02/2008  E0.75 INCH       ATTALA             MS   PUBLIC

            PENNY HAIL REPORTED IN NEWPORT.

1025 PM     TSTM WND DMG     3 NW GRENADA            33.81N 89.85W
08/02/2008                   GRENADA            MS   LAW ENFORCEMENT

            TREES DOWN NEAR GEESLIN CORNER.

1025 PM     TSTM WND DMG     FORKVILLE               32.46N 89.66W
08/02/2008                   SCOTT              MS   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN.

1030 PM     TSTM WND DMG     1 S FANNIN              32.40N 89.96W
08/02/2008                   RANKIN             MS   PUBLIC

            A TREE AND SEVERAL LIMBS WERE BLOWN DOWN IN THE FOX BAY
            NEIGHBORHOOD OF RANKIN COUNTY.

1038 PM     TSTM WND DMG     PINEVILLE               32.13N 89.40W
08/02/2008                   SMITH              MS   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN.

1045 PM     HAIL             2 NE JACKSON            32.34N 90.18W
08/02/2008  E0.75 INCH       HINDS              MS   NWS EMPLOYEE

1048 PM     HAIL             ITTA BENA               33.50N 90.32W
08/02/2008  E1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

1050 PM     TSTM WND DMG     BENTONIA                32.65N 90.37W
08/02/2008                   YAZOO              MS   EMERGENCY MNGR

            TREES DOWN IN BENTONIA.

1055 PM     HAIL             DURANT                  33.08N 89.86W
08/02/2008  E0.75 INCH       HOLMES             MS   PUBLIC

            PENNY HAIL REPORTED IN DURANT.

1055 PM     HAIL             5 NE JACKSON            32.37N 90.15W
08/02/2008  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

1059 PM     TSTM WND DMG     BRANDON                 32.28N 90.00W
08/02/2008                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN IN BRANDON.

1100 PM     TSTM WND GST     MAGEE                   31.87N 89.73W
08/02/2008  U0.00 MPH        SIMPSON            MS   EMERGENCY MNGR

            TREES DOWN IN MAGEE.

1100 PM     TSTM WND GST     MAGEE                   31.87N 89.73W
08/02/2008  U0.00 MPH        SIMPSON            MS   EMERGENCY MNGR

            TREES DOWN IN MAGEE.

1109 PM     HAIL             POCAHONTAS              32.47N 90.29W
08/02/2008  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZED HAIL AND TREES DOWN.

1125 PM     TSTM WND DMG     UTICA                   32.10N 90.62W
08/02/2008                   HINDS              MS   EMERGENCY MNGR

            3 TREES DOWN IN UTICA.

1130 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
08/02/2008                   COPIAH             MS   AMATEUR RADIO

            TREES DOWN ON SOME HOUSES AROUND CRYSTAL SPRINGS...AND
            HOPEWELL

1215 AM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
08/03/2008                   FORREST            MS   EMERGENCY MNGR

            TREES DOWN AROUND THE CITY.

1219 AM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
08/03/2008                   MARION             MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS COUNTY...INCLUDING ONE TREE
            DOWN ON A CAR IN WESTERN PART OF COUNTY...REPORTED BY
            MARION SO.

1230 AM     TSTM WND DMG     3 NE LAKE PROVIDENCE    32.84N 91.15W
08/03/2008                   EAST CARROLL       LA   LAW ENFORCEMENT

            WIDESPREAD TREES DOWNED AND POWER OUTAGES AROUND THE
            PARISH. REPORTED BY THE SHERIFFS OFFICE.

1245 AM     TSTM WND GST     6 S START               32.40N 91.86W
08/03/2008  U0.00 MPH        RICHLAND           LA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN ON A HOUSE...REPORTED BY NE LA
            SKYWARN

0120 AM     TSTM WND DMG     7 NW HARRISONBURG       31.84N 91.91W
08/03/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED AND SEVERAL POWER OUTAGES NEAR
            ENTERPRISE. REPORTED BY SHERIFFS OFFICE.

0120 AM     TSTM WND DMG     4 NW HARRISONBURG       31.81N 91.87W
08/03/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND SEVERAL POWER OUTAGES NEAR THE
            SANDY LAKE COMMUNITY. REPORTED BY THE SHERIFFS OFFICE.

&&

TARVER
Special weather statement, Aug 3, 2:06 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT SUN AUG 3 2008

MSZ036-037-031950-
HOLMES MS-ATTALA MS-
206 PM CDT SUN AUG 3 2008

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED DURANT TO PICKENS...
MOVING SOUTHWEST AT 20 MPH. FREQUENT DANGEROUS LIGHTNING AND VERY
HEAVY RAINFALL CAN BE EXPECTED. HEAVY DOWNPOURS WILL CAUSE WATER TO
COLLECT IN POOR DRAINAGE AREAS.

PEOPLE IN SOUTHWESTERN ATTALA AND SOUTHEASTERN HOLMES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7
Local storm report, Aug 3, 2:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     2 N HEIDELBERG          31.92N 88.99W
08/02/2008                   JASPER             MS   AMATEUR RADIO

            NUMEROUS TREES DOWN AND POWER OUTAGES.

1054 PM     TSTM WND GST     2 N BRANDON             32.31N 90.00W
08/02/2008  M60.00 MPH       RANKIN             MS   NWS EMPLOYEE

1055 PM     TSTM WND GST     FLORA                   32.55N 90.31W
08/02/2008  E70.00 MPH       MADISON            MS   PUBLIC

1153 PM     HAIL             MELBA                   31.44N 89.65W
08/02/2008  E0.75 INCH       JEFFERSON DAVIS    MS   PUBLIC

1206 AM     TSTM WND DMG     ARCOLA                  33.27N 90.88W
08/03/2008                   WASHINGTON         MS   PUBLIC

            NUMEROUS TREES DOWN IN ARCOLA.

&&

27
Local storm report, Aug 3, 2:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     GOODWILL                32.78N 91.56W
08/03/2008                   WEST CARROLL       LA   LAW ENFORCEMENT

            A FEW TREES DOWN.

0107 AM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
08/03/2008                   FRANKLIN           LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0125 AM     TSTM WND DMG     2 N MONTEREY            31.48N 91.72W
08/03/2008                   CONCORDIA          LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

&&

27
Local storm report, Aug 3, 2:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     TSTM WND DMG     BASTROP                 32.77N 91.91W
08/03/2008                   MOREHOUSE          LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0105 AM     TSTM WND DMG     ALTO                    32.36N 91.86W
08/03/2008                   RICHLAND           LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:35 PM CDTSevere Thunderstorm WarningJANClay40 min
Aug 2, 7:48 PM CDTSevere Thunderstorm WarningJANLowndes42 min
Aug 2, 8:06 PM CDTSevere Thunderstorm WarningJANWebster39 min
Aug 2, 8:09 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee51 min
Aug 2, 8:16 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster29 min
Aug 2, 8:31 PM CDTSevere Thunderstorm WarningJANClay, Lowndes29 min
Aug 2, 8:45 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Noxubee, Oktibbeha, Webster, Winston45 min
Aug 2, 9:09 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Kemper, Neshoba, Winston51 min
Aug 2, 9:33 PM CDTSevere Thunderstorm WarningJANKemper, Leake, Neshoba27 min
Aug 2, 9:36 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton24 min
Aug 2, 9:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery65 min
Aug 2, 9:53 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Scott37 min
Aug 2, 10:01 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Newton29 min
Aug 2, 10:13 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott, Yazoo47 min
Aug 2, 10:14 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake31 min
Aug 2, 10:17 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery43 min
Aug 2, 10:19 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Smith41 min
Aug 2, 10:20 PM CDTSevere Thunderstorm WarningJANGrenada40 min
Aug 2, 10:22 PM CDTSevere Thunderstorm WarningJANHolmes, Leflore38 min
Aug 2, 10:24 PM CDTSevere Thunderstorm WarningJANBolivar51 min
Aug 2, 10:37 PM CDTSevere Thunderstorm WarningJANHolmes38 min
Aug 2, 10:52 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Washington, Yazoo38 min
Aug 2, 10:55 PM CDTSevere Thunderstorm WarningJANSunflower35 min
Aug 2, 11:01 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Issaquena, Madison, Rankin, Sharkey and 2 more44 min
Aug 2, 11:05 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore25 min
Aug 2, 11:13 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington47 min
Aug 2, 11:17 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Marion43 min
Aug 2, 11:23 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson52 min
Aug 2, 11:36 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo54 min
Aug 2, 11:47 PM CDTSevere Thunderstorm WarningJANClaiborne, Issaquena, Sharkey, Warren28 min
Aug 2, 11:55 PM CDTSevere Thunderstorm WarningJANBolivar, Washington50 min
Aug 2, 11:56 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar, Marion34 min
Aug 3, 12:02 AM CDTSevere Thunderstorm WarningJANIssaquena43 min
Aug 3, 12:15 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren45 min
Aug 3, 12:58 AM CDTSevere Thunderstorm WarningJANAdams47 min
Aug 3, 12:03 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo117 min
Aug 3, 12:26 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson29 min
Aug 3, 12:28 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo35 min
Aug 3, 2:01 PM CDTFlash Flood WarningJANHinds, Madison, Yazoo109 min
Aug 3, 2:29 PM CDTSevere Thunderstorm WarningJANForrest31 min
Aug 3, 2:37 PM CDTSevere Thunderstorm WarningJANHolmes23 min
Aug 3, 2:43 PM CDTSevere Thunderstorm WarningJANYazoo32 min
Aug 3, 3:34 PM CDTSevere Thunderstorm WarningJANHolmes, Leflore41 min
Aug 3, 4:15 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower45 min
Aug 3, 4:28 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower53 min
Aug 3, 4:37 PM CDTSevere Thunderstorm WarningJANBolivar53 min
Aug 3, 4:57 PM CDTSevere Thunderstorm WarningJANWashington48 min
Aug 3, 5:11 PM CDTSevere Thunderstorm WarningJANBolivar49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.